Patient : Hello, i have been having a problem with my birth control. I was put on marvelon birth control after being on a few other kinds of birth control and ever since i had started using it, every time i would have sex my vulva would get really swollen and made it too painful to have sex. I had googled possible symptoms and thought i had something similiar to vulvodynia or something like that. I had never had this problem on any of the other birth controls, but soon as i switched to this one this painful swelling happend. After being on Marvelon for about 6 months i switched to Yasmin and that vulva swelling went completey away. I was so happy and could finally have a sex life again. Now, just a month ago i've been told that Yasmin is causing strokes in young women and was told to get off it. I have now been put on Alesse and the vulva swelling pain is back again. I'm not sure what is causing this, but it is clearly something to do with the birth control. I would love to go back on Yasmin and am just wondering if it is actually something to be concerned about? Or if there is any other recommendation for another type of birth control that won't do this to me. Please help! Thank you.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.